Jump to content

Sweden

Members
  • Content Count

    26
  • Joined

  • Last visited

About Sweden

  • Rank
    Member

Recent Profile Visitors

545 profile views
  1. Good luck! Remember the medicine is very potent, a low dosage to start with and a very slow increase is recommended.
  2. Oh, my heart goes out to you! But there is still hope, don't give up. ETS has ruined my life. But even though I haven't blushed for twenty years I still remembering the horror of it. That's why I try so hard to find out what causes it, so that we might find some kind of cure.
  3. All I know is that it's working. It really does. Initially it can cause some increased sweating yes, which shows that it has an affect on the sympathetic nervous system. Should be the same with blushing. Acetylcholine is a signal substance that increases activity. After a while though, the medicin helps the nervous system regulate itself better, reducing blushing. People with very severe blushing has tried it and it works fantastically.
  4. I have amazing news! As I suspected, the nerve signal substance acetylcholine has something to do with uncontrollable facial blushing and it turns out that the medication Pyridostigmine, which helps increasing the body's own levels of acetylcholine, helps perfectly to prevent blushing. As it works by regulating the nervous system as a whole, it's traditionally used for patients with orthostatic hypotension and it's also known to normalize hyperhidrosis.
  5. As we say in Swedish: "Äh", you can still wear make up even though you are a guy! I was really inspired by this TV-show "Too ugly for love". There was a black girl with Vitiligo, who had to cover up the white spots in her face, otherwise people would stare at her. So she saw a specialist in medical "cover up" make up. After that it was completely invisibly that she even wore make up. Maybe you could find a professional like that?
  6. I'm so glad I might have helped you to reconcider. That's why I do this, it might be too late for me, but there are so many others who still has the choice. If I could go back in time, knowing what I know now, I would definitely, instead of surgery: 1. Consult an endocrinologist 2. Wear heavy make up (it's uncomfortable, I know) 3. See a Cognitive behavioral therapist to try to accept myself/accept the blushing 4. Wait for a medication to develop. Most of all I would wait. Sometimes things work out unexpectedly, you never know what the future holds.
  7. About your first question, no, it doesn't matter how long time ago it was. The surgery itself was done in exactly the same way as they are performed now. It is not the different techniques that make any difference, which the surgeons often wants us to think. It is the fact that the surgery "kills" nerves which is the problem. The whole idea is to destroy the nerve, you wouldn't have an effect without it.
  8. Thank you. Well, if the scientists would only figure out what has gone wrong when blushing spins out of control, it should'nt be so difficult to find a medication to relieve this. But I feel optimistic about it. Since I have gotten all these problems with adrenaline and so on post-ETS-surgery, I have learned a lot about it. An endocrinologist who knows all about the different neurotransmitters would probably be the best person to come up with ideas for what might help.
  9. Yes, it was a really bad choice. This was in 1997, and I don't think they really knew what would happen, but the general idea seemed to be: "The more, the merrier". Now I know that Th1 controles the brain, and this is also very obvious for me who has to live with it. At the same time, the woman I mentioned who had (only) Th2 and Th3 cut, also has huge issues with pretty much all the same things (except the "brain"-things, such as sensitivity to light): Cardiovascular problems, inability to regulate body temperature, disturbancies in adrenaline levels and so on. None of us can live a normal life or have a professional career. Her husband also had ETS-surgery, and he died in his sleep several years after the surgery, probably from the same thing that regularly happens to me, I simply wake up from having stopped breathing. The Autonomic nervous system simply can't carry out all its tasks. ETS-surgery started in Sweden, so there are a lot of people who have lived with this for a long time.
  10. Thank you. No, the surgeon was experienced and everything went according to plan. Those I have talked to, who has undergone the same tests as me, also exhibits the exact same disturbancies as I do, so there's no "individual factor", it's just the way the autonomic nervous system work. And doesn't work, when it's damaged.
  11. Hi blushingman! Well, on the left side Th1, Th2 and Th3 was cut off. On the right side Th2 and Th3. The left side is definitively worse off. I for example have pretty much no reflexes working there no more. But I know a women in my age who had (only) Th2 and Th3 cut off on both sides, also almost 20 years ago, and she is pretty much in the same condition as I am, and has the same issues, including no temperature control what so ever, as I do. Do you meen if something else was going on at the time, if I was sick or anything (English is my second language)? No I was healthy as a fiddle, I just had severe blushing and palmary- and feet sweating. One month later I had to fill out a questionaire, and I wrote that everything was fine, I was so happy. The problems came later. This questionaire has later been used to show the amount of satisfaction among post-op patients.
  12. To Redattack. Yes, it's too much to even discuss here. I'm now 21 years post-op (37 years old), and my condition is still deteriorating. As well as others in the same situation. I see it as my obligation to warn other about this, blushing is a true hell. I know, I've experienced it. So, if someone would have warned me back then, I'm pretty sure I wouldn't have listened, but I sure wish I had. The NIH has done research on ETS more long-term and concluded that it lead to a decrease of adrenaline down to zero in the spinal cord fluid. The norefedrine do not elevate properly when standing, making it hard to stand up. Other studies show that the melatonine variation gets severely disturbed, so instead of having a top around 3 AM, the top may be at 3 PM, causing fatigue. The biggest problem is the fact that the same nerves that controles sweating, also controles vascular response. This has only get worse through out the years, with affects on both blood pressure and pulse rate, making it difficult to stand up or do normal day-to-day activity. The pulse pressure (which determine the amount of blood pumping into the heart) is suppose to widen during activity, but because the nerves is cut off, the opposite occurs. The more physical activity, the less blood pumping into the heart. Imagine that it causes problem. This is the same pattern showing in all patients undergoing ETS-surgery a few years back. The more nerves cut off, the worse outcome. I used to be the biggest advocate for ETS-surgery. Not anymore, I can guarantee. But it doesn't solve the problem with blushing. Has anyone tried to see if Pyridostigmine workes for blushing? I know it works for sweating.
  13. To answer Mojow. No, Autonomic dysreflexia is caused by interrupted nerves, it is most common in spinal cords injuries, simply because it is a more common injury, but it can also come from ETS-surgery and for example MS. The surgeon didn't injure the spinal cord, everything went according to plans. Remember, the actual aim and purpose of ETS-surgery is to damage the nerves. This is unfortunately the result.
  14. I was as happy with my surgery too, the first couple of years. Now it has ruined my life. ETS-surgery will unconditionaly lead to "Autonomic dysreflexia", with a high pulse rate if the surgery is done above the heart, and a low pulse rate if the surgery is done below the heart. I can´t even walk a few hundred yards without risking life-threathening dysreflexia, which has already led to an infarct at age 25. And the statement that the sweat has to go "somewhere else" is bull***t. It's "reflexive" sweating, but a surgeon wouldn't know anything about it, they're only interested in your money...
  15. A lot of men experience impotence after ETS, since it destroys nerves in the sympathetic nervous system, good to know before making a decision.
×
×
  • Create New...